Does anybody know of omeprazole causing chest pain , I take 2 x 40m a day?
Question posted by danielfrank on 23 Sep 2009
Last updated on 27 September 2009 by Anonymous
I had what I considered to be chest pain when Prilosec went generic and my insurance would only cover Omeprazole. As soon as I started taking Omeprazole, I felt a fullness in my chest that stayed with me all day. After about a week or so, I contacted my pharmacy for information. The pharmacist asked me to come in and bring the medication with me. He opened the capsule and showed me the pellets inside, and explained that the pellets could start to expand in the esophagus if I don't drink enough water to flush the capsule down into the stomach. So... I started drinking at least 8 ounces of water (room temperature - not ice cold) with this medication and haven't had a problem since.
I hope this information helps, if not please speak to your pharmacist or doctor, he or she may have another suggestion.
no it won't.
- Omeprazole uses and safety info
- Omeprazole information for Healthcare Professionals (includes dosage details)
- Side effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.